×

zbMATH — the first resource for mathematics

Finite group actions and étale cohomology. (English) Zbl 0838.14013
Let \(G\) be a finite group, let \(X\) be a quasi-projective variety over an algebraically closed field, and let \(R\) be a finite commutative coefficient ring. The author proves that if \(G\) acts (not necessarily free) on \(X\), then there is a bounded chain complex \(\Lambda_c (X,R)\) of finitely-generated direct summands of permutation \(R[G]\)-modules whose homology is the étale cohomology with compact support of \(X\) with coefficients in \(R\). Moreover, this chain complex is natural up to chain homotopy. (A permutation \(R[G]\)-module is a free \(R\)-module \(M\) on which \(G\) acts in such a way that it fixes setwise an \(R\)-basis of \(M. )\) This generalizes a respective result of P. Deligne and G. Lusztig [Ann. Math., II. Ser. 103, 103-161 (1976; Zbl 0336.20029)] for free actions to the case of arbitrary actions.
In addition, the author shows how constructions that can be performed on the variety \(X\), taking quotients and fixed points for the action of subgroups of \(G\), correspond to constructions on the chain complex.

MSC:
14F20 Étale and other Grothendieck topologies and (co)homologies
14L30 Group actions on varieties or schemes (quotients)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] M. Artin et al., SGA4Théorie des topos et cohomologie étale des schémas, Lecture Notes in Mathematics,269, 270, 305 (Berlin, Springer, 1972–1973).
[2] A. Beilinson, J. Bernstein etP. Deligne,Faisceaux pervers, Astérisque,100 (Paris, Société mathématique de France, 1982).
[3] M. Broué, Isométries parfaites, types de blocs, catégories dérivées,Astérisque,181–182 (Paris, Société mathématique de France, 1990), 61–92.
[4] M. Broué etL. Puig, Characters and local structure in G-algebras,J. Algebra,63 (1980), 306–317. · Zbl 0428.20005 · doi:10.1016/0021-8693(80)90074-5
[5] P. Deligne etG. Lusztig, Representations of reductive groups over finite fields,Ann. of Math.,103 (1976), 103–161. · Zbl 0336.20029 · doi:10.2307/1971021
[6] A. Grothendieck et al., SGA5Cohomologie l-adique et fonctions L,Lecture Notes in Mathematics,589 (Berlin, Springer, 1977).
[7] R. Hartshorne,Residues and duality,Lecture Notes in Mathematics,20 (Berlin, Springer, 1966). · Zbl 0212.26101
[8] J. Rickard, Derived equivalences as derived functors,J. London Math. Soc. (2),43 (1991), 37–48. · Zbl 0683.16030 · doi:10.1112/jlms/s2-43.1.37
[9] L. L. Scott, Modular permutation representations,Trans. Amer. Math. Soc.,175 (1973), 101–121. · Zbl 0285.20012 · doi:10.1090/S0002-9947-1973-0310051-1
[10] B. Srinivasan,Representations of finite Chevalley groups,Lecture Notes in Mathematics,764 (Berlin, Springer, 1979). · Zbl 0434.20022
[11] J.-L. Verdier, Catégories dérivées, état 0,Lecture Notes in Mathematics,569 (Berlin, Springer, 1977), 262–311.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.